Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 20, NWS Houston/Galveston, TX

May 28, 2007Colorado County, Texas

NWS Houston/Galveston, TX issued this flash flood warning at May 28, 2007, 3:01 PM CDT for Colorado County, Texas. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 28, 2007, 3:01 PM CDT (20:01 UTC)
Expired
May 28, 2007, 5:00 PM CDT
In force
119 min
Issued by
NWS Houston/Galveston, TX
Area
Whole counties

County Colorado County, TX

The radar

The Houston radar (KHGX), 141 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-92 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KHGX 282002
FFWHGX
TXC089-282200-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
301 PM CDT MON MAY 28 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN COLORADO COUNTY IN SOUTHEAST TEXAS

* UNTIL 500 PM CDT

* AT 252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER WESTERN COLORADO 
  COUNTY. RADAR INDICATES RAINFALL RATES OF 2 TO 3 INCHES PER HOUR
  IN THIS AREA.

* FLOODING IS EXPECTED IN OR NEAR...
  WEIMAR...GLIDDEN...ELLINGER...FRELSBURG AND COLUMBUS.

SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2964 9692 2947 9673 2960 9655 2985 9646
      2995 9659

$$
1 follow-up statement
000 
WGUS74 KHGX 282043
FFSHGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
342 PM CDT MON MAY 28 2007

TXC089-282200-
COLORADO TX-
342 PM CDT MON MAY 28 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
COLORADO COUNTY...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER THE FAR 
WESTERN PORTION OF COLORADO COUNTY. RADAR INDICATES RAINFALL RATES 
OF 2 TO 3 INCHES PER HOUR IN THIS AREA.   

FLOODING CONTINUES TO BE EXPECTED IN OR NEAR...
WEIMAR...GLIDDEN...ELLINGER...COLUMBUS...FRELSBURG.

LAW ENFORCEMENT REPORTED FLOODING ON FM HIGHWAY 155 JUST NORTH OF 
WEIMAR. ALSO COUNTY ROAD IN WEIMAR IS FLOODED.

SMALL CREEKS...STREAMS...BAYOUS..AND FARM-TO-MARKET OR OTHER
SECONDARY ROADS MAY FLOOD QUICKLY. AVOID LOCATIONS WHERE WATER COVERS
THE GROUND

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

PLEASE REPORT FLOODING OR OTHER SEVERE WEATHER TO THE COUNTY
SHERIFF...LOCAL POLICE...OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 2964 9692 2947 9673 2960 9655 2985 9646
      2995 9659

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 2:42 PM CDT, 19 minutes earlier.

Area forecast discussion, May 28, 2:42 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
242 PM CDT MON MAY 28 2007

.DISCUSSION...
NUMEROUS SHRA/TSRA OVER THE EASTERN 2/3 OF SE TX WITH SCATTERED
ACTIVITY FURTHER WEST AT MID AFTERNOON. WATER VAPOR IMAGERY
CLEARLY SHOWS A SHORTWAVE MOVING INTO THE AREA. THIS ALONG WITH
THE STRONG DIFLUENCE ALOFT AND UNCAPPED ATMOSPHERE ARE LEADING TO
THE HIGH COVERAGE OF CONVECTION THIS AFTN. PER HARRIS COUNTY
GAUGES AND RADAR ESTIMATES PORTIONS OF EASTERN/SOUTHERN HARRIS INTO
BRAZORIA COUNTIES HAVE SEEN 2 TO 5 INCHES OF RAIN SINCE MID
MORNING. ELSEWHERE...AMOUNTS GENERALLY IN THE 1 TO 3 INCH RANGE.
ONLY MINOR FLOODING PROBLEMS HAVE BEEN REPORTED TODAY. THINK THAT
ONGOING CONVECTION WILL DIMINISH AROUND SUNSET WITH THE LOSS OF
DAYTIME HEATING. EXTENSIVE CONVECTION WILL HAVE STABILIZED AIRMASS
AND EXPECT ONLY ISOLATED TO SCATTERED SHRA/TSRA TO DEVELOP
OVERNIGHT. AS A RESULT...WILL LET FLOOD WATCH EXPIRE AT 00Z.

WATER VAPOR IMAGERY SHOWS A SECOND SIGNIFICANT SHORTWAVE OVER
EASTERN NEW MEXICO. GFS PICKS UP ON THIS DISTURBANCE...BRINGING IT
ACROSS EAST TX TUESDAY AFTERNOON. GFS FORECAST SOUNDINGS SHOW
CONTINUATION OF UNCAPPED ATMOSPHERE WITH CONVECTIVE TEMPS AROUND
80. EXPECT DAYTIME HEATING COMBINED WITH APPROACH OF SHORTWAVE TO
RESULT IN GOOD COVERAGE OF TSRA ONCE AGAIN TUESDAY. WILL MENTION
LOCALLY HEAVY RAINFALL FOR THE EASTERN 2/3. RIGHT NOW ANTICIPATING
WIDESPREAD RAINFALL AMOUNTS OF AROUND AN INCH...ISOLATED 2 TO 4
INCHES TUESDAY. SECOND SHORTWAVE PUSHES EAST OF THE AREA TUE
NIGHT. MAIN TROUGH AXIS WILL SHIFT EAST INTO WESTERN LOUISIANA AND
REMAIN NEARLY STATIONARY WEDNESDAY THROUGH FRIDAY. DEEP MOISTURE
WILL LINGER OVER SE TX (PWS 1.5-1.8 INCHES)...WITH ONLY WEAK
CAPPING AND CONVECTIVE TEMPS IN THE MID 80S EACH DAY. ANTICIPATE
SCATTERED DIURNAL TSRA TO DEVELOP EACH DAY AND HAVE KEPT POPS IN
THE 30-40 PCT RANGE. THE LAST FEW GFS RUNS SHOW WEAK 500 MB
RIDGING DEVELOPING OVER THE AREA BY THE WEEKEND WHICH LEADS TO A
DRYING TREND. THIS SOLUTION HAS SOME SUPPORT FROM THE LATEST
CANADIAN AND NCEP ENSEMBLE MEAN. HAVE KEPT POPS LOW FOR THE
WEEKEND AND BUMPED TEMPS UP SLIGHTLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      68  84  70  86  70 /  40  50  30  30  20
HOUSTON (IAH)              69  83  69  85  70 /  40  60  30  40  20
GALVESTON (GLS)            74  82  75  83  75 /  40  50  30  40  20

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
     AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...
     WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
     60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60
     NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...35
Hazardous weather outlook, May 28, 9:21 AM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
921 AM CDT MON MAY 28 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-291200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
921 AM CDT MON MAY 28 2007

...FLOOD WATCH FOR ALL OF SOUTHEAST TEXAS TODAY...
...LOCALLY HEAVY RAINFALL AND POSSIBLE FLOODING OVER SOUTHEAST
TEXAS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST
TEXAS TODAY AS AN APPROACHING UPPER LEVEL TROUGH COMBINES WITH A
MOIST AND UNSTABLE AIRMASS IN PLACE. WIDESPREAD RAINFALL AMOUNTS
OF 1 TO 2 INCHES...WITH ISOLATED TOTALS OF 3 TO 5 INCHES CAN BE
EXPECTED THROUGH THIS EVENING.

A FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS UNTIL 7 PM
CDT. ADDITIONAL HEAVY RAIN FALLING ON ALREADY SATURATED GROUND
WILL HAVE THE POTENTIAL TO CAUSE SIGNIFICANT FLOODING IN AND
AROUND THE FLOOD WATCH AREA.

.DAYS TWO AND THREE...TUESDAY AND WEDNESDAY

A SLOW MOVING UPPER LEVEL TROUGH WILL COMBINE WITH DEEP MOISTURE TO
PRODUCE PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST
TEXAS...ESPECIALLY ON TUESDAY. THE STORMS WILL BE SLOW MOVING...WITH
TRAINING LIKELY. ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE. THE
THREAT FOR THE HEAVIEST RAINFALL IS EXPECTED TO BE LOCATED OVER
THE EASTERN HALF OF SOUTHEAST TEXAS.

.DAYS FOUR THROUGH SEVEN...THURSDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 6:30 AM CDTFlash Flood WarningHGXJackson60 min
May 28, 12:31 PM CDTMarine Weather StatementHGX7 hr
May 28, 12:33 PM CDTFlash Flood WarningHGXBrazoria, Harris3 hr
May 28, 3:20 PM CDTFlash Flood WarningHGXBrazoria115 min
May 28, 5:12 PM CDTFlash Flood WarningHGXBrazoria2 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.